Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea while on Losartan?

Recently prescribed Losartan potassium 50 mg. Already taking Atenolol /Chlorthal 50/25 for high bp. Also taking Potassium CL ER 20meq 2x day. Also Metformin for Type 2 Diabetis. My BP is well under control and also have no symptoms of kidney damage. Immediately started with Diarrhea after starting Losartan and it stopped when I stopped taking Losartan. Is this medication really necessary for bp and kidney health? Too much potassium?
Tue, 11 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Here are two problems here.

Losartan can cause diarrhea, and if it is troublesome we can change it. There are many other options for the same purpose. Let your doctor know this.

Second, that losartan can cause high potassium itself, rarely, but if you already take potassium then the chance maybe more so we need to keep an eye on potassium level.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mahboob Ur Rahman,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just started taking Losartan potassium a few days ago. I had lots of gastrointestinal issues and a short bout of diarrhea. That seems to have...